Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 7, 2007, 6:50 PM CDT for Union County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 7, 2007, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Union County, IA
The radar
The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 072350
SVRDMX
IAC175-080030-
/O.NEW.KDMX.SV.W.0248.070807T2350Z-070808T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 730 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESTON...OR ABOUT 49 MILES
SOUTHWEST OF DES MOINES...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AFTON BY 655 PM CDT...
6 MILES NORTH OF THAYER BY 710 PM CDT...
LORIMOR BY 715 PM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4116 9445 4116 9403 4116 9402 4092 9402
4090 9427
TIME...MOT...LOC 2350Z 252DEG 24KT 4107 9425
$$
VACHALEK2 follow-up statements
000
WWUS53 KDMX 080015
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT TUE AUG 7 2007
IAC175-080030-
/O.CON.KDMX.SV.W.0248.000000T0000Z-070808T0030Z/
UNION IA-
714 PM CDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR UNION COUNTY...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORIMOR...OR ABOUT 40
MILES SOUTHWEST OF DES MOINES...MOVING EAST AT 25 MPH.
AT 648 PM CDT...CRESTON HIGH SCHOOL MESONET MEASURED A WIND GUST OF
61 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4116 9445 4116 9403 4116 9402 4092 9402
4090 9427
TIME...MOT...LOC 0014Z 252DEG 24KT 4112 9405
$$
VACHALEK000
WWUS53 KDMX 080024
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT TUE AUG 7 2007
IAC175-080034-
/O.EXP.KDMX.SV.W.0248.000000T0000Z-070808T0030Z/
UNION IA-
724 PM CDT TUE AUG 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY EXPIRES AT 730 PM
CDT...
AT 721 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHERN IOWA.
LAT...LON 4116 9445 4116 9403 4116 9402 4092 9402
4090 9427
TIME...MOT...LOC 0024Z 252DEG 24KT 4114 9397
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:25 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 3:25 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT TUE AUG 7 2007 .DISCUSSION... ACTIVE PATTERN WL CONT THRU THE NEXT 48 HRS OR SO AS IA REMAINS IN THE RING OF FIRE. MCV MOVG THRU NERN NEBRASKA EVIDENT ON SAT PIX THIS AFTN WL DRFT EWD SLOWLY OVR NGT INTO WED MRNG. EXPECT DVLPMT OVR NIGHT WITH THAT FEATURE. MOISTURE TRANSPORT INTO THE AREA WED AFTN INTO THE OVR NGT HOURS WL CONTINUE THE CHANCE INTO WED NGT. EXPECT UPR HIGH TO BUILD FARTHER NWD AND PUSH THE ACTIVTY NORTH OF IA BY THU AFTN INTO THE FIRST OF NXT WK. AFTER DEALING WITH THE PCPN CHCS OVR THE NXT 48 HRS, WX WILL BE QUITE WITH THE DOG DAYS OF SUMMER CONTINUING. HIGHS IN THE UPPER 80S AND 90S WITH LOWS IN THE LOW TO MID 70S. ATTM FEEL THAT THE HEAT INDX WILL REMAIN BLO CRITERIA BY A FEW DEGREES THRU FCST PD. && .AVIATION...07/18Z SFC FRONTAL BOUNDARY STILL LOCATED ACROSS CNTRL IA AND PRIMARY UPPER LEVEL SYSTEM OVER CNTRL NEBRASKA. EXPECT LIGHT AND VARIABLE WINDS ACROSS MUCH OF THE SITES THROUGH PERIOD. THIS AFTERNOON CUMULUS FILLING IN WHERE SUNSHINE HAS OCCURRED AND WILL LEAD TO AREAS OF MVFR CEILINGS THIS AFTERNOON AT ALL SITES. BY LATE THIS AFTERNOON UPPER LEVEL SYSTEM IS EXPECTED TO MAKE A PUSH EAST AND LEAD TO INCREASING THUNDERSTORMS CHANCES THROUGH THIS EVENING AT DSM AND OTM. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER SW IA LATE WITH VCTS MENTIONED AT DSM AFTER 09Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 7, 3:43 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT TUE AUG 7 2007 IAZ033>039-044>050-057>062-070>075-081>086-092>097-082045- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA SOUTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST IOWA LATE TONIGHT. LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT BETWEEN 5 PM TO 11 PM SOUTH OF INTERSTATE 80. IN ADDITION...RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-082045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THROUGH THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS ARE ALWAYS APPRECIATED. DONAVON
In the hours before
Local storm report, Aug 7, 6:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 7 SSW HUMESTON 40.77N 93.55W
08/07/2007 WAYNE IA EMERGENCY MNGR
GRAIN BIN DESTROYED.
&&
MRUSSELLLocal storm report, Aug 7, 6:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 S HUMESTON 40.76N 93.50W
08/07/2007 E0.88 INCH WAYNE IA EMERGENCY MNGR
TREE LIMBS DOWN AS WELL.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 33 min |
| Aug 6, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 65 min |
| Aug 6, 8:35 PM CDT | Tornado Warning | DMX | Cass | 25 min |
| Aug 6, 8:57 PM CDT | Tornado Warning | DMX | Cass | 33 min |
| Aug 6, 9:08 PM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| Aug 6, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Adams | 58 min |
| Aug 6, 9:28 PM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| Aug 6, 9:31 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 44 min |
| Aug 6, 9:59 PM CDT | Flash Flood Warning | DMX | Guthrie | 3 hr |
| Aug 6, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 41 min |
| Aug 6, 10:36 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 39 min |
| Aug 6, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 43 min |
| Aug 6, 10:53 PM CDT | Flash Flood Warning | DMX | Carroll | 3 hr |
| Aug 6, 11:02 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 3 hr |
| Aug 6, 11:22 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 38 min |
| Aug 6, 11:37 PM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| Aug 7, 12:07 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| Aug 7, 12:10 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| Aug 7, 12:22 AM CDT | Flash Flood Warning | DMX | Black Hawk | 3 hr |
| Aug 7, 12:55 AM CDT | Flash Flood Warning | DMX | Guthrie | 3 hr |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 61 min |
| Aug 7, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 42 min |
| Aug 7, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 38 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 47 min |
| Aug 7, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 44 min |
| Aug 7, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 7, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.